Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New single Pill
Jun 25, 2005

Hi Doctors, Last year my doctor here in the bay area told me I would be eligible to change to a single pill to replace my current regimen of " Sustivs, Viread and Epivir " , Is this drug now available and if so what is it called, Also I ahve been on these drugs for 18 months , all my levels are good, VL < 75, CD4 685 , Is it wise to ask for a drug holiday and what would be the negatives if I did? , Thankyou in anticipation, Kevin

Response from Dr. Young

Kevin- Thanks for your post and question.

The single pill that you and your doctor refer to is not yet available, though in development though a novel collaboration between Gilead (the makers of tenofovir and FTC) and BMS (the maker of efavirenz-- Sustiva). The companies are working on getting the single pill formulation, to make sure that all three drugs have the same quantity and medical potency as their component parts.

If you're tolerating your current regimen well, I wouldn't recommend stopping at this point. One reason not to stop is the risk of developing drug resistance during the treatment interruption. While low risk, if resistance should occur, it would prevent the use of the single pill (or other options as well).

It would also be worth exploring your reasons for considering a holiday with your doctor-- there may be aspects of your current regimen that your dissatisfies with. If so, these should be addressed prior to making any treatment changes, as the triple combo pill will likely have very similar, if not identical side effects to the medications that you are already taking.

Good luck, thanks for reading. BY



Previous
timpanivir
Next
What Med's do I use?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement